Richard's Whole Foods  
10% Off Register online today and receive 10% off your next in-store purchase.
Your E-mail:     
Healthy Recipes Reference Library Store Specials About Us Friday, May 05, 2006
Search Site
Departments
Reference Library
  
Sign In
My Account
Contact Us
Shopping Cart
Checkout
Help


 
 
Table of Contents > Drugs >  Altretamine
Altretamine
Pronunciation
Brand Names
Therapeutic Categories
Reasons not to take this medicine
What is this medicine used for?
How does it work?
How is it best taken?
What do I do if I miss a dose?
What are the precautions when taking this medicine?
What are the common side effects of this medicine?
What should I monitor?
Reasons to call healthcare provider immediately
How should I store this medicine?
General statements

Pronunciation
(al TRET a meen)

Brand Names
Hexalen®

Therapeutic Categories
Antineoplastic Agent, Miscellaneous

Reasons not to take this medicine

  • If you have an allergy to altretamine or any other part of the medicine.
  • If you have any of the following conditions: Severe bone marrow disease or severe nerve problems.
  • If you are pregnant.


What is this medicine used for?

  • This medicine is used to treat ovarian cancer.


How does it work?

  • Altretamine may kill cells. How it does this is unknown.


How is it best taken?

  • Take with meals and at bedtime.


What do I do if I miss a dose?

  • Take a missed dose as soon as possible.
  • If it is almost time for the next dose, skip the missed one. Return to your regular schedule.
  • Do not take a double dose or extra doses.


What are the precautions when taking this medicine?

  • If you are 65 or older, you may have more side effects especially dizziness.
  • Avoid alcohol (includes wine, beer, and liquor).
  • Do not take cimetidine with this medicine.
  • Do not use antidepressants and monoamine oxidase inhibitors. These include isocarboxazid, phenelzine, and tranylcypromine. Can cause dizziness when used with this medicine. Talk with healthcare provider.
  • Avoid aspirin, aspirin-containing products, ibuprofen or like products, other blood thinners (warfarin, ticlopidine, clopidogrel), garlic, ginseng, ginkgo, vitamin E.
  • You will bleed easily. Be careful. Avoid injury.
  • Tell healthcare provider if you are allergic to any medicine. Make sure to tell about the allergy and how it affected you. This includes telling about rash; hives; itching; shortness of breath; wheezing; cough; swelling of face, lips, tongue, throat; or any other symptoms involved.
  • Do not use in pregnancy and do not get pregnant. Use birth control that you can trust while taking this medicine.
  • Do not use if you are breast-feeding.


What are the common side effects of this medicine?

  • Nausea or vomiting. Small frequent meals, frequent mouth care, sucking hard candy, or chewing gum may help. You may need a medicine to decrease this side effect. Talk with healthcare provider.
  • Numbness, tingling, or pain in hands and feet. Usually goes away when medicine stopped.
  • Anemia.
  • Dizziness. Avoid driving, doing other tasks or activities that require you to be alert until you see how this medicine affects you.


What should I monitor?

  • Check blood work. Talk with healthcare provider.
  • Follow up with healthcare provider.


Reasons to call healthcare provider immediately

  • Signs of a life-threatening reaction. These include wheezing; tightness in the chest; fever; itching; bad cough; blue skin color; fits; swelling of face, lips, tongue, or throat.
  • Fever and/or chills.
  • Severe nausea or vomiting.
  • Unusual bruising or bleeding.
  • Any rash.
  • No improvement in condition or feeling worse.


How should I store this medicine?

  • Store in a tight container at room temperature.


General statements

  • Do not share your medicine with others and do not take anyone else's medicine.
  • Keep all medicine out of the reach of children and pets.
  • Keep a list of all your medicines (prescription, herbal/supplements, vitamins, over-the-counter) with you. Give this list to healthcare provider (doctor, nurse, pharmacist, physician assistant).
  • Talk with healthcare provider before starting any new medicine, including over-the-counter or natural products (herbs, vitamins).


Copyright © 1978-2001 Lexi-Comp Inc. All Rights Reserved

 
RELATED INFORMATION
  Interactions with supplements
Dehydroepiandrosterone (DHEA)
 

Home | Store Locations | Buy Online | Store Specials | About Us | Delicious Living | Reference Library | News & Features | Health Tools | Treatment Options | Healthy Recipes | Ingredient Glossary | My Account | Contact Us | Help | Shopping Cart | Privacy Policy | Terms of Use |



Powered By Living Naturally